Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 433, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 4, 2011, 2:15 PM EDT for Madison County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2011, 2:15 PM EDT (18:15 UTC)
- Expired
- Sep 4, 2011, 2:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Madison County, KY
The radar
The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
568
WUUS53 KLMK 041815
SVRLMK
KYC151-041845-
/O.NEW.KLMK.SV.W.0433.110904T1815Z-110904T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM EDT SUN SEP 4 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 245 PM EDT
* AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BEREA...MOVING NORTHEAST AT
15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
WHITES...
BIGHILL...
BOBTOWN...
KINGSTON AND DULUTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF OUT ON A LAKE...RIVER...OR IN A POOL GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW.
&&
LAT...LON 3755 8417 3752 8420 3751 8426 3753 8433
3758 8437 3759 8437 3773 8423 3756 8414
TIME...MOT...LOC 1815Z 233DEG 13KT 3759 8429
WIND...HAIL 60MPH 0.75IN
$$
132 follow-up statements
614
WWUS53 KLMK 041828
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 PM EDT SUN SEP 4 2011
KYC151-041845-
/O.CON.KLMK.SV.W.0433.000000T0000Z-110904T1845Z/
MADISON KY-
228 PM EDT SUN SEP 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHERN MADISON COUNTY...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
FROM MIDDLETOWN TO KINGSTON...MOVING NORTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
TERRILL...
WHITES...
BOBTOWN...
INTERSTATE 75 NORTH OF BEREA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3755 8418 3752 8420 3751 8426 3753 8433
3757 8436 3773 8423 3756 8414
TIME...MOT...LOC 1827Z 217DEG 16KT 3761 8430 3769 8421
WIND...HAIL 60MPH <.50IN
$$
13461
WWUS53 KLMK 041845
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT SUN SEP 4 2011
KYC151-041856-
/O.EXP.KLMK.SV.W.0433.000000T0000Z-110904T1845Z/
MADISON KY-
245 PM EDT SUN SEP 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON COUNTY HAS
EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3755 8418 3752 8420 3751 8426 3753 8433
3757 8436 3773 8423 3756 8414
TIME...MOT...LOC 1828Z 217DEG 16KT 3761 8430 3769 8421
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:23 PM EDT, 52 minutes earlier.
Area forecast discussion, Sep 4, 1:23 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 123 PM EDT SUN SEP 4 2011 ...UPDATED AVIATION DISCUSSION... ...FORECAST UPDATE... ACROSS THE AREA THIS MORNING A PRE-FRONTAL TROUGH WITH THE MAIN WIND SHIFT ASSOCIATED WITH THIS SYSTEM WAS PUSHING SE THROUGH CENTRAL KY. AS OF 14Z...IT WAS LOCATED FROM ABOUT LOGAN COUNTY TO FRANKLIN COUNTY IN KY. THIS TROUGH WILL CONTINUE TO PUSH SE MAKING IT THROUGH OUR AREA BY MID AFTERNOON. THE MAIN COLD FRONT AS OF 1430Z...WAS ORIENTED NE TO SW FROM NW OHIO TO SOUTHERN ILLINOIS TO CENTRAL TX. THE FRONT SHOULD PASS THROUGH THE AREA SOMETIME BETWEEN MID AFTERNOON THROUGH LATE AFTERNOON/EARLY EVENING. BETWEEN THE TROUGH AND THE COLD FRONT IS A LINE OF SHOWERS AND T-STORMS. MOST OF THESE STORMS HAVE BEEN MARGINAL SPS TYPE STORMS WITH OBSERVED GUSTS ONLY IN THE 20 TO 25 MPH RANGE. LAPSE SOUNDINGS REVEAL A LL MOISTENING TREND WHICH SHOULD CONTINUE THROUGHOUT THE DAY ALLOWING LAPSE RATES TO BECOME MORE MOIST ADIABATIC. AS A RESULT...ANY DAMAGING WIND THREAT WILL DECREASE THROUGHOUT THE DAY. ANY WINDOW OF STRONG TO MARGINALLY SEVERE WIND GUSTS WOULD BE BEST IN THE LAKE CUMBERLAND REGION FOR EARLY TO MID AFTERNOON HOURS. BASED ON CURRENT RADAR AND SATELLITE TRENDS...THE 12Z HRRR LOOKS LIKE IT HAS A PRETTY GOOD HANDLE ON CONVECTION. SUSPECT THAT THE BROKEN LINE OF SHOWERS/STORMS WILL CONTINUE TO MAKE SLOW PROGRESS SE THROUGHOUT THE REST OF THE AFTERNOON. THE HRRR DOES INDICATE SOME CONVECTIVE ENHANCEMENT STARTING AROUND 18Z OVER SOUTH CENTRAL KY SO WILL NEED TO MONITOR THAT. AS THE PREVIOUS FORECASTER MENTIONED...HEAVY RAIN WILL BECOME MORE OF A THREAT THIS EVENING AND THROUGH THE OVERNIGHT HOURS. ALTHOUGH THE DRY GROUNDS SHOULD BE ABLE TO HANDLE A GOOD SOAKING RAIN...LOCALIZED PONDING OF WATER ON ROADWAYS MAY OCCUR. AS FOR GRID CHANGES FOR THIS UPDATE...UPPED POPS IN AREAS THAT IT IS RAINING THIS MORNING/EARLY AFTERNOON. ALSO TWEAKED HIGH TEMPS DOWNWARD IN THOSE SAME SPOTS. .SHORT TERM (TODAY - MONDAY)... COMPLICATED SHORT TERM FORECAST PERIOD AS OUR AREA WILL LIE BETWEEN SIGNIFICANT UPPER TROUGH AXIS SWINGING ACROSS THE GREAT LAKES TODAY AND MOISTURE STREAMING NORTHEAST AHEAD OF TROPICAL STORM LEE TO OUR SOUTH. SYNOPTIC COLD FRONT AND MOISTURE ASSOCIATED WITH NORTHERN SYSTEM WILL ENSURE SCT TO NUMEROUS SHOWERS AND TSTMS TODAY ACROSS OUR AREA. MEANWHILE...AMOUNT OF TROPICAL MOISTURE WHICH GETS INGESTED FROM LEE INTO NORTHERN STREAM SYSTEM WILL HAVE A SIGNIFICANT EFFECT ON RAINFALL COVERAGE AND HEAVIER RAINFALL AMOUNTS OVER SOUTHERN AND EASTERN AREAS OF CENTRAL KY TONIGHT INTO MONDAY. IN THE VERY NEAR TERM...SCT TSTMS HAVE BEEN OCCURRING OVER PARTS OF W-CENTRAL KY AND TO THE NORTH AND NORTHEAST OF LOUISVILLE LAST COUPLE HOURS. SOME OF THESE CELLS HAVE PUT OUT SOME IMPRESSIVE OUTFLOW BOUNDARIES...WITH THE KY MESONET STATIONS IN WARREN AND OHIO COUNTIES EARLIER HAVING REPORTED GUSTS TO 51 MPH. NORMALLY THESE CELLS WOULD NOT BE THAT IMPRESSIVE. HOWEVER...00 UTC SOUNDINGS AT OHX AND ILN ARE VERY IMPRESSIVE WITH AN INVERTED-V SOUNDING WITH DRY ADIABATIC LAPSE RATES TO AT LEAST 700 MB AND A DRY BOUNDARY LAYER. THUS...SCT TSTMS HAVE BEEN VERY EFFECTIVE IN THEIR MICROBURST AND CONVECTIVE OUTFLOW PRODUCTION. WE HAVE ISSUED A FEW SVR WARNINGS AND A NUMBER OF SPECIAL WEATHER STATEMENTS FOR THESE CELLS. THE MAJORITY OF CELLS NOW ARE JUST OUTSIDE OUR FORECAST AREA. MODELS SUGGEST THAT THIS ENVIRONMENT WILL CHANGE DURING THE DAY TODAY. WITH MORE CLOUD COVER AND INCREASING LOW-LEVEL MOISTURE... LOW-TO0-MID LEVEL LAPSE RATES OVERALL SHOULD GRADUALLY WEAKEN SOMEWHAT TODAY. THIS IS REFLECTED IN LOWER TOTAL TOTALS INDICES LATER TODAY. HOWEVER...THE ENVIRONMENT WILL STILL BE UNSTABLE AND CONDUCIVE TO NUMEROUS TSTMS. HOWEVER...MICROBURST WIND POTENTIAL SHOULD SUBSIDE SOMEWHAT LATER TODAY...ALTHOUGH STILL CANT RULE OUT ISOLATED SVR STORMS DURING THE DAY TODAY. WHILE MULTIPLE OUTFLOW BOUNDARIES COMPLICATE THE CONVECTIVE AND SURFACE WIND FORECAST TODAY...THE SYNOPTIC COLD FRONT WILL APPROACH THE OH RIVER THIS AFTERNOON AND MOVE THRU CENTRAL KY TONIGHT. HIGH TEMPS THIS AFTERNOON WILL BE TRICKY WITH CLOUDS AND RAINFALL LIMITING THE DIURNAL RISE...AND WILL CONTINUE WITH 80S IN THE GRIDS...CERTAINLY COOLER THAN YESTERDAY...BUT ALSO MORE HUMID TODAY AHEAD OF THE FRONT. WITH K INDEX VALUES IN THE 30S TODAY AND INCREASING ATMOSPHERIC MOISTURE...TSTMS WILL BECOME INCREASINGLY MORE EFFICIENT HEAVY RAINFALL PRODUCERS...WITH LOCALLY HEAVY RAIN EXPECTED. LATE TONIGHT INTO MONDAY AS THE NORTHERN STREAM TROUGH IMPINGES ON OUR AREA AND TRIES TO PHASE SOME TROPICAL SOUTHERN MOISTURE...BOTH THE GFS AND ECMWF SHOW A NICE JET STREAK DEVELOPING OVER THE OH VALLEY AND GREAT LAKES...WITH THE RIGHT ENTRANCE REGION OVER THE TN VALLEY INTO SOUTHERN/EASTERN KY (CERTAINLY MORE LIKE A COOL SEASON SYSTEM). THIS SHOULD ENHANCE FORCING AND COULD LEAD TO PERIODS OF HEAVY RAINFALL OVER THE SOUTHEASTERN HALF OF OUR FCST AREA...IF CURRENT MODEL PROJECTIONS ARE CORRECT. CONVECTIVE-DOMINATED RAINS TODAY WILL TRANSITION MORE TO STRATIFORM-DOMINATED RAINS WITH POSSIBLE EMBEDDED CELLS LATE TONIGHT AND MONDAY. ON MONDAY...THE PRECIP SHIELD SHOULD SLIDE SLOWLY TO THE EAST. THIS WILL ALLOW SRN IND AND NORTH-CENTRAL KY TO DRY OUT...WHILE SHOWERS CONTINUE OVER EASTERN PARTS OF SOUTH-CENTRAL KY. TEMPS WILL BE MUCH COOLER WITH A NE SURFACE WIND...WITH HIGH TEMPS PROBABLY ONLY IN THE UPPER 60S AND LOWER 70S...POTENTIALLY EVEN COOLER IN THE SOUTHEAST IF RAIN AND LOW CLOUDS LINGER LONG ENOUGH. .LONG TERM (MONDAY NIGHT - SATURDAY NIGHT)... MONDAY NIGHT - SATURDAY NIGHT... BY MONDAY NIGHT...SFC FRONTAL TROUGH WILL BE WELL SOUTHEAST OF THE AREA WITH THE UPPER LOW ASSOCIATED WITH TROPICAL STORM LEE REMNANTS PUSHING NORTHWARD ACROSS THE GULF STATES. THIS UPPER LOW WILL SLOWLY MOVE TOWARDS OUR CWA AND MOVE OVERHEAD BY LATE WEDNESDAY. EURO AND GFS STILL IN GOOD AGREEMENT WITH THIS SOLUTION...AND IT APPEARS AS THE NAM IS OUT TO LUNCH AND DOES NOT EVEN BRING LEE UP THIS DIRECTION. WENT WITH THE CONSISTENT EURO/GFS AND KEEP POPS IN ACROSS AT LEAST THE SERN/SRN CWA MONDAY NIGHT-TUESDAY...AND THEN OVERSPREADING MOST OF THE AREA THROUGH THE REST OF THE EXTENDED FORECAST AS LEE IS PROGGED TO REMAIN OVERHEAD THROUGH AT LEAST THE ENTIRE WORK WEEK. BECAUSE OF THIS TEMPERATURES OVER THE CWA THROUGHOUT THE WEEK WILL HIGHLY DEPEND ON CLOUD COVER AND ASSOCIATED PRECIP...BUT HIGHS IN THE 70S AND LOWS IN THE 50S LOOKS REASONABLE. MORE BREAKS IN THE CLOUDS/PRECIP SHOULD BE THE RULE LATER IN THE WEEK AS SHOWERS WITH LEE REMNANTS BECOMES MORE SCATTERED AND LESS WIDESPREAD OVER TIME. SOUTHEASTERN SECTIONS OF CENTRAL KENTUCKY...INVOF LAKE CUMBERLAND...HAVE DESCENDED INTO SEVERE DROUGHT RECENTLY BUT THIS IS THE REGION WITH THE BEST SHOT AT SIGNIFICANT RAINFALL. RIGHT NOW THE BEST CHANCES FOR RAIN IN THE LAKE CUMBERLAND REGION APPEAR TO BE MONDAY THROUGH TUESDAY. OVER THE COURSE OF THE WEEK 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE. NO SEVERE WEATHER IS EXPECTED NEXT WEEK. AS A MATTER OF FACT NOT EVEN MUCH THUNDER IS ANTICIPATED...WITH THE BEST CHANCE OF THUNDER RIGHT NOW LOOKING TO BE ON FRIDAY WITH SLIGHTLY STEEPER MID LEVEL LAPSE RATES. && .AVIATION (18Z TAF ISSUANCE)... COMPLICATED TAF PERIOD DUE TO THE TIMING OF T-STORMS...FROPA...AND MVFR FLIGHT RESTRICTIONS. A PRE-FRONTAL TROUGH HAS MADE IT THROUGH SDF/BWG ALREADY THIS AFTERNOON SWITCHING WINDS TO THE NW. IT IS SCHEDULED TO PASS THROUGH LEX VERY SHORTLY SO WILL BEGIN THE LEX TAF WITH NW WINDS. A COLD FRONT LIES TO OUR NW FROM NW OHIO TO SOUTHERN ILLINOIS TO CENTRAL TX. THIS FRONT IS PROGGED TO MOVE THROUGH THE TAF SITES BETWEEN 1 AND 6Z TONIGHT VEERING WINDS TO THE NORTH. BETWEEN THE TROUGH AND FRONT MULTIPLE BANDS OF SHOWERS/T-STORMS ARE DEVELOPING AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. HAVE TRIED TO TIME -TSRA WITH MVFR VSBYS IN THE TAFS FOR THIS AFTERNOON...BUT WILL NEED TO ADJUST THIS TIMING AND POSSIBLY LOWER VSBYS IF A GOOD T-STORM CROSSES A TAF SITE. EVV/HNB HAVE EXPERIENCED 1 TO 3SM VSBYS IN T-STORMS ALREADY TODAY. AFTER FROPA PASSAGE THIS EVENING PRECIP WILL BECOME MORE STRATIFORM IN NATURE WITH ONLY AN ISLD RUMBLE OF THUNDER POSSIBLE SO WILL CONTINUE -SHRA. THE REMNANTS OF TS LEE WILL MOVE NORTH INTO OUR AREA THIS EVENING CAUSING PRECIP TO LINGER AT BWG/LEX THROUGH THE OVERNIGHT HOURS. PRECIP AT SDF SHOULD BECOME VERY SPOTTY IN NATURE AFTER 3Z TONIGHT. MVFR VSBYS/CIGS LOOK TO IMPACT ALL TAF SITES OVERNIGHT WITH CIGS DROPPING TO LOW END MVFR AFTER 3 TO 6Z. PRECIP SHOULD END WITH AN NNE WIND PICKING UP AROUND OR JUST AFTER SUNRISE INTO THE 8 TO 10 KT RANGE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........AMS SHORT TERM.....TWF LONG TERM......AL AVIATION.......AMS
Hazardous weather outlook, Sep 4, 11:15 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1115 AM EDT SUN SEP 4 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-051515- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1115 AM EDT SUN SEP 4 2011 /1015 AM CDT SUN SEP 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY THIS AFTERNOON AND EARLY EVENING. THE FRONT WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA. A WIDESPREAD SEVERE WEATHER EVENT IS NOT EXPECTED...BUT A FEW OF THE STRONGEST STORMS COULD PRODUCE LOCALLY DAMAGING WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAIN WILL BE LIKELY THIS AFTERNOON THROUGH MONDAY MORNING...WITH SIGNIFICANT PONDING OF WATER POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE REMNANTS OF TROPICAL STORM LEE WILL PUSH INTO THE TENNESSEE AND LOWER OHIO VALLEYS ON TUESDAY THROUGH MUCH OF THE REST OF THE COMING WORK WEEK. SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE...WITH BRIEF BUT HEAVY RAINFALL BEING THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN TO THE NATIONAL WEATHER SERVICE ANY REPORTS OF STRONG WINDS TODAY...AND ANY LOCAL FLOOD CONCERNS LATER TODAY THROUGH MONDAY MORNING. TWF/AL/AMS
In the hours before
Special weather statement, Sep 4, 9:14 AM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
914 AM EDT SUN SEP 4 2011
INZ079-041345-
JEFFERSON-
914 AM EDT SUN SEP 4 2011
...STRONG STORM WITH GUSTY WINDS AFFECTING JEFFERSON COUNTY...
AT 909 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
DEVELOPING STRONG THUNDERSTORMS ALONG A LINE FROM 9 MILES SOUTHEAST
OF VERNON TO 5 MILES SOUTHWEST OF MADISON...MOVING NORTHEAST AT 25
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50 MPH
ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
MADISON...
RINGWALD AND NORTH MADISON...
BRYANTSBURG AND BELLEVIEW...
CHINA...
MANVILLE AND CANAAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3891 8520 3878 8520 3873 8531 3873 8543
3871 8546 3868 8545 3866 8550 3891 8554
3892 8554 3892 8521
TIME...MOT...LOC 1313Z 231DEG 23KT 3891 8545 3871 8544
13Special weather statement, Sep 4, 9:19 AM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
919 AM EDT SUN SEP 4 2011
INZ083-089-041345-
DUBOIS-PERRY-
919 AM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 918 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
JASPER TO 9 MILES NORTHEAST OF SANTA CLAUS...AND MOVING NORTHEAST AT
10 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
JASPER...
DUFF...
HUNTINGBURG AND ADYEVILLE...
SIBERIA AND SAINT MARKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3843 8695 3822 8659 3814 8681 3820 8680
3820 8707 3821 8708 3837 8708
TIME...MOT...LOC 1320Z 241DEG 9KT 3831 8702 3821 8681
AMSSpecial weather statement, Sep 4, 9:38 AM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 AM EDT SUN SEP 4 2011
INZ076-083-084-089-041415-
CRAWFORD-DUBOIS-ORANGE-PERRY-
938 AM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 937 AM EDT/837 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JASPER
TO 13 MILES NORTHEAST OF SANTA CLAUS...AND MOVING NORTHEAST AT 20
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
JASPER...
ENGLISH...
UNIONTOWN...
MENTOR AND SCHNELLVILLE...
SAINT CROIX AND RICEVILLE...
DUBOIS CROSSROADS AND KELLERVILLE...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3841 8699 3853 8684 3853 8669 3856 8669
3856 8668 3833 8639 3811 8678 3812 8680
3814 8681 3820 8680 3820 8694
TIME...MOT...LOC 1338Z 231DEG 19KT 3840 8693 3823 8673
AMSSpecial weather statement, Sep 4, 10:12 AM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1012 AM EDT SUN SEP 4 2011
INZ076-077-083-084-089-090-041445-
CRAWFORD-DUBOIS-HARRISON-ORANGE-PERRY-WASHINGTON-
1012 AM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 1009 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF SHOALS TO 5 MILES NORTHWEST OF ENGLISH...AND MOVING NORTHEAST AT
20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PAOLI...
ENGLISH...
WEST BADEN SPRINGS AND FRENCH LICK...
PROSPECT AND CAREFREE...
HINDOSTAN AND PINE VALLEY...
ORANGEVILLE AND VALEENE...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 79 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3869 8641 3831 8613 3814 8660 3853 8682
3853 8669 3869 8669 3869 8668
TIME...MOT...LOC 1412Z 241DEG 19KT 3853 8666 3838 8652
AMSSpecial weather statement, Sep 4, 1:43 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
143 PM EDT SUN SEP 4 2011
KYZ056-057-067-041815-
GARRARD-LINCOLN-MADISON-
143 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
IRVINE TO 9 MILES SOUTHWEST OF RICHMOND TO 6 MILES NORTHWEST OF
BRODHEAD...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
RICHMOND...
WHITES AND WALLACETON...
TERRILL AND REEDS CROSSING...
MIDDLETOWN AND BEREA...
ELLISTON AND COLLEGE HILL...
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 76 AND 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3778 8410 3775 8407 3773 8409 3767 8409
3764 8412 3756 8409 3756 8416 3752 8420
3751 8426 3753 8434 3747 8438 3748 8444
3743 8446 3741 8458 3771 8444 3783 8412
3781 8408 3780 8407
TIME...MOT...LOC 1743Z 254DEG 18KT 3767 8410 3763 8435
3747 8446
AMSSpecial weather statement, Sep 4, 2:06 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 PM EDT SUN SEP 4 2011
KYZ066-078-041830-
CASEY-RUSSELL-
206 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF LIBERTY...AND MOVING NORTHEAST
AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LABASCUS...
CANTOWN AND PRICETOWN...
GILPIN AND MINTONVILLE...
ARGYLE AND BETHELRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3716 8507 3719 8504 3721 8505 3740 8481
3737 8474 3735 8471 3730 8471 3728 8473
3724 8471 3712 8490 3707 8490 3704 8495
TIME...MOT...LOC 1806Z 229DEG 16KT 3717 8493
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:16 PM EDT | Special Weather Statement | LMK | Monroe | 14 min |
| Sep 3, 10:38 PM EDT | Special Weather Statement | LMK | Simpson | 22 min |
| Sep 3, 10:46 PM EDT | Special Weather Statement | LMK | Oldham | 29 min |
| Sep 3, 10:54 PM EDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 36 min |
| Sep 3, 11:15 PM EDT | Special Weather Statement | LMK | Simpson | 30 min |
| Sep 3, 11:29 PM EDT | Special Weather Statement | LMK | Trimble | 31 min |
| Sep 3, 11:42 PM EDT | Special Weather Statement | LMK | Trimble | 33 min |
| Sep 3, 11:49 PM EDT | Special Weather Statement | LMK | Logan | 26 min |
| Sep 4, 12:10 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 35 min |
| Sep 4, 12:21 AM EDT | Special Weather Statement | LMK | Logan, Simpson, Warren | 39 min |
| Sep 4, 1:16 AM EDT | Special Weather Statement | LMK | Allen | 29 min |
| Sep 4, 2:08 AM EDT | Special Weather Statement | LMK | Butler | 37 min |
| Sep 4, 2:16 AM EDT | Special Weather Statement | LMK | Ohio | 29 min |
| Sep 4, 2:59 AM EDT | Special Weather Statement | LMK | Butler | 46 min |
| Sep 4, 3:03 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 27 min |
| Sep 4, 1:43 PM EDT | Special Weather Statement | LMK | Madison | 32 min |
| Sep 4, 1:49 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 14 min |
| Sep 4, 2:06 PM EDT | Special Weather Statement | LMK | Casey | 24 min |
| Sep 4, 2:31 PM EDT | Special Weather Statement | LMK | Casey, Lincoln | 29 min |
| Sep 4, 2:35 PM EDT | Special Weather Statement | LMK | Marion | 25 min |
| Sep 4, 2:45 PM EDT | Special Weather Statement | LMK | Madison | 30 min |
| Sep 4, 2:58 PM EDT | Areal Flood Advisory | LMK | Madison | 2 hr |
| Sep 4, 3:01 PM EDT | Special Weather Statement | LMK | Bullitt, Marion, Nelson, Washington | 29 min |
| Sep 4, 3:11 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 19 min |
| Sep 4, 3:33 PM EDT | Special Weather Statement | LMK | Bullitt, Nelson, Washington | 27 min |
| Sep 4, 3:37 PM EDT | Special Weather Statement | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 38 min |
| Sep 4, 3:39 PM EDT | Special Weather Statement | LMK | Logan | 36 min |
| Sep 4, 3:50 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 25 min |
| Sep 4, 4:07 PM EDT | Special Weather Statement | LMK | Harrison | 38 min |
| Sep 4, 4:17 PM EDT | Special Weather Statement | LMK | Butler, Grayson, Logan | 28 min |
| Sep 4, 4:23 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Scott | 37 min |
| Sep 4, 4:33 PM EDT | Special Weather Statement | LMK | Casey, Green, Taylor | 27 min |
| Sep 4, 4:36 PM EDT | Special Weather Statement | LMK | Woodford | 24 min |
| Sep 4, 4:56 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 34 min |
| Sep 4, 5:33 PM EDT | Special Weather Statement | LMK | Harrison, Nicholas | 27 min |
| Sep 4, 5:44 PM EDT | Tornado Warning | LMK | Green, Metcalfe | 18 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.